Log In or Register to Join The Conversation!
Viewing 3 reply threads
  • Author
    Posts
    • #15603
      Bailey Vincent
      Keymaster

      Yesterday I wrote about changing my lung clearance routine to adapt to pain needs, but today I was wondering:

      How have your inhaled medications changed YOU?

      I saw a tweet about how someone looses their voice on Pulmozyme, which has not been the case with me (although I’m Deaf, so technically not the greatest source). But I can feel how Tobi has changed my voice in the past when I’m on it, so now it’s definitely a common occurrence.

      Have any of your nebulized medications given you notable side effects? And, did you stay on them or adjust/accept throughout the years?

    • #15604
      Jenny Livingston
      Keymaster

      Tobi has always been something I struggle with. It always makes my voice raspy, and sometimes I lose my voice entirely! Hypertonic saline causes chest tightness and also sometimes that raspy voice. I can only tolerate 3% because the higher percent salinity solutions cause too many issues. These are symptoms I’ve learned to tolerate for the greater good! However, there have been medications that cause such severe side effects that I’ve had to stop them, namely inhaled Vancoymcin and Cayston.

    • #15613
      Tim Blowfield
      Participant

      Tobi & Deafness.
      Nebulised Tobi should not cause deafness like i/v Tobi and other aminoglycosides do. Little is absorbed from the airways into the blood and on into the ears. Local irritation of the airway epithelium is why some may have their voice affected.

    • #15627
      Paul met Debbie
      Participant

      I have nebulized Tobi for many years. A year after starting it, a light tinnitus developed in both ears that over the years became more noticeable. There might be a causality here. Although little enters the bloodstream, some does and besides that it enters the mouth and throat from which there is a direct connection to the inner ear via the eustachian tube. So I don’t think it is absolutely safe for the ears to inhale it long term.

      I also nebulized other antibiotics like Aztreonam (Cayston). No side effects to mention. No positive effects either. It was expensive however and took time.

      Once I tried Tobi powder inhaler (podhaler) that caused an immediate inflammatory reaction with a slight fever, tiredness and shortness of breath.

      I have never registered any change in the airway infection patterns or cultures from inhaled antibiotics. It was mostly prescribed to me to prevent future colonisation of PA, but if you are not colonized yet it is almost impossible to proof this claim directly. So in general I am not a fan of these sorts of preventive prescriptions. If you are colonized, the situation is different.

      Since a couple of years I don’t use inhaled antibiotics anymore. I noticed no significant difference in the infection patterns or cultures after stopping. But my lungs seem more relaxed, less inflammation is going on. I am not convinced that, considering the trade off between the inflammatory and the antibacterial effect, starting inhaled antibiotics again is beneficial per se in my current situation.

      I would use inhaled antibiotics again if there is an infection that could be cured by doing so only or much better than with systemic administration (also considering side effects), but if no clear result would present within a couple of weeks, I would not go on with it indefinitely.

Viewing 3 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account